Latest Blog Article: Cyclosporine Study Seeks Men and Women Who Have Failed Previous IC/BPS Therapies
Results 1 to 13 of 13
  1. #1
    No longer active Preacher-Girl's Avatar
    Join Date
    Mar 2009
    Posts
    420

    Codeine and itching

    I had to take some codeine for pain tonight and it is making me itch all over. I don't have hives or anything I am just itching everywhere like crazy.It's working for the pain but I don't want both Codeine and Benadryl because Benadryl makes me jittery and sleepless. It is kind of new to me because I used to use Motrin.

    Has this happened to anyone else? Should I try Tramadol instead?

  2. #2
    ICN Member dg2901's Avatar
    Join Date
    Sep 2004
    Location
    east coast, USA
    Posts
    4,324
    It makes me itch too. From what I understand this is a fairly common nuisance with codeine.

    Feel better..
    D
    (\__/)
    (o.O )
    (> < ) This is Bunny. He's on his way to world domination.

  3. #3
    ICN Member
    Join Date
    Jan 2007
    Location
    Florida
    Posts
    197
    My uro-gynecologist believes the itching from codeine is a side-effect and not a true allergy. Is Atarax in your arsenal of meds? It has anti-itching properties. Of course consult with your MD.

  4. #4
    Forum Manager ICNDonna's Avatar
    Join Date
    Mar 2000
    Location
    Oregon
    Posts
    36,421
    Please give your doctor a call. It's possible you are allergic to codeine.

    Donna
    Have you checked the ICN Shop?
    http://www.icnsales.com for US & Canada
    http://www.icnshop.com for all others

    Patient Help: http://www.ic-network.com/patientlinks.html

    Diet list: https://www.ic-network.com/patient-r...on/#icfoodlist

    You'll find my story at: http://www.ic-network.com/conditions...tories/page/6/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Anyone who says something is foolproof hasn't met a determined fool
    .....My Meggie.....

  5. #5
    ICN Member Mrsrea's Avatar
    Join Date
    Mar 2009
    Location
    Memphis, TN
    Posts
    74
    It used to make me itch back when I first started taking it but it doesn't anymore.
    was finally diagnosed on 3-19-09 after 7.5 years of misery.

    Diagnoses
    IC
    PFD
    IBS
    Depression/Anxiety
    Lumbar Lordosis
    Now getting tested for MS on Jan. 27th. day before my 30th bday!

    Meds I'm on
    Ditropan ER
    Elavil 25mg -just stopped this one it wasnt helping
    glucosamine vitamin (for joints, my knee)
    Prelief, when needed
    Vistaril 25mg
    Valium
    Zoloft 100 mg
    Pyridium-makes your pee bright orange!
    Birth Control
    OTC Allergy meds
    Fentanyl Patch for pain, 50mg
    Oxycodone for breakthrough pain 5mg right now but need to go up!
    Had to stop my PT due to insurance
    TENS unit

    Im really considering the Interstim but doctor isnt on board yet with it. Im also in process of filing for disability. *update is I had the Interstim trial and it worked well for me. The perm. surgery was scheduled but before I could get it my Urologist stopped being my doctor for unknown reasons! It really makes me angry. So I am still searching for a doctor to do the Interstim on me. I am in the appeal process with disability!*


    Meds I've tried since being diagnosed (there have been so many over the years though)
    Sanctura, had to stop taking after 2 days, horrible retention
    Enablex, just very expensive
    Librax, its expensive and wasnt sure it was helping me
    MS Contin, made my joints very stiff!!
    Did 4 weeks of Elimron instills, didnt help at all!
    Elmiron, took it for 2 months and I was losing way to much hair so we stopped.

  6. #6
    ICN Member dverba's Avatar
    Join Date
    Oct 2007
    Location
    Mt.Airy NC
    Posts
    426
    Enjoy the iche, it means you’re not yet resistant to the drug. The itching is a nucence but it means it is still working great as a pain reliever. I do take benadryl if it keeps me awake, my dr said that was ok.
    DeAnna:


    IC
    Irritable Bowel Syndrome
    FIBROMYALGIA
    and more......

    PLEASE FORGIVE SPELLING

  7. #7
    ICN Member
    Join Date
    Apr 2005
    Posts
    153
    I think you are right about the itch! When I first started taking Oxycontin I was SO itchy. I would scratch all night and I thought that I was not going to be able to take it. And also I thought the med was SO strong at first and now sometimes it is like I took nothing and I think that I forgot to take it! So the itch equals better pain relief I guess. The itch goes away eventually but so does the great relief that goes along with it! Interesting!
    Last edited by Jessica12974; 05-08-2009 at 03:44 AM. Reason: typo

  8. #8
    No longer active Preacher-Girl's Avatar
    Join Date
    Mar 2009
    Posts
    420
    I checked on the itch and it is a side effect. I am glad at least it is working. The itch started at my ears and really freaked me out at first. My husband checked me out all over to make sure I didn't have any hives I couldn't see. I am hoping I can tolerate a mini hormone pill. That will take away my ov. and endo pain and I shouldn't need the codeine anymore. Endo pain is so bad it takes my breath away so thank-God codeine works. Today I feel great and I don't need it. Yippee! Thanks everyone fro responding so quickly.

  9. #9
    ICN Member
    Join Date
    Aug 2008
    Posts
    19

    itching

    I had it has a side effect of some other pain meds too.
    Cheri

  10. #10
    ICN Member
    Join Date
    Dec 2004
    Posts
    6,398
    Quote Originally Posted by Preacher-Girl View Post
    I had to take some codeine for pain tonight and it is making me itch all over. I don't have hives or anything I am just itching everywhere like crazy.It's working for the pain but I don't want both Codeine and Benadryl because Benadryl makes me jittery and sleepless. It is kind of new to me because I used to use Motrin.

    Has this happened to anyone else? Should I try Tramadol instead?
    I don't have this side effect w/ tylenol with codeine but have had the itchies bad w/ vicoden. Same thing, dr told me to counteract it w/ Benadryl, which did work for the itchies but I am affected same as you by Benadryl and other anthistamines...jittery and tossing and turning all night long in a state of semi-sleep and feel like my skin has the eebie jeebies! Regardless, vicoden did not work for my pain but tylenol w/ codeine does very well, without side effects. Tramadol made me super dizzy so I didn't continue with it, but many others here have posted that they do take it with much success for their pain with few to no side effects I am glad you are feeling better, but hope that if needed you find a med that works for you without intolerable side effects, or side effects that have to counteracted w/ another med that gives you even more side effects. But yeah, the itchies do seem to be a pretty common side effect to some of the pain meds. Since vicoden did not relieve my pain at all I did not stick with it long enough to find out if that itchy side effect would have gone away with time.
    Anyway, glad you are feeling better!
    Symptoms started Nov 2003.
    Diagnosed Nov 2004.
    In remission since Aug 2009.

    Favorite quote: "Moderation kills." ~ Dr Caldwell Esselstyn, Jr.


  11. #11
    ICN Member
    Join Date
    Jan 2012
    Location
    Morinville alberta
    Posts
    12

    Jo1955

    Could someone tell me if Tylenol 1with caffeine can cause flares if you take it ever 12 hrs. Or so?

  12. #12
    ICN Member Mothergoose's Avatar
    Join Date
    Mar 2008
    Posts
    2,803
    T1's some people I hace read can take.

    The thing is they have quit a bit of caffine in them and that can be a bladder irritant.

    As for the itching that is a side effect of some opiates, it doesn't mean the same thing will happen to you with all opiates but it probably means you can't take codine the opiate in T1's.

    I suggest you call you Dr. and let him know you are not tollerating these pills very well and could you be rxed something else?

    Yes even small amounts can bother your bladder.

    Good Luck MG

  13. #13
    ICN Member
    Join Date
    Jan 2012
    Location
    Morinville alberta
    Posts
    12

    Jo1955

    Made a appointment with dr. Need something else that doesn" t keep me up at night. Thanks for your help. Started second round of bladder installs. Today for 6weeks. Pray they help me more each time. So careful what I eat. Jo

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Pain pills, help!
    By lisabar36 in forum Pain Management For Interstitial Cystitis
    Replies: 45
    Last Post: 01-26-2008, 02:39 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •